0
RESEARCH PAPERS

On the Direct Kinematics of Spherical Three-Degree-of-Freedom Parallel Manipulators of General Architecture

[+] Author and Article Information
C. M. Gosselin, J. Sefrioui, M. J. Richard

Département de Génie Mécanique, Université Laval, Ste-Foy, Québec, Canada, G1K 7P4

J. Mech. Des 116(2), 594-598 (Jun 01, 1994) (5 pages) doi:10.1115/1.2919419 History: Received November 01, 1990; Revised July 01, 1993; Online June 02, 2008

Abstract

In this paper, the direct kinematics of general spherical parallel three-degree-of-freedom manipulators is investigated. A polynomial of degree 8 is obtained to describe this problem and it is shown that this polynomial is minimal since 8 real solutions corresponding to actual configurations have been found for a given set of actuator coordinates and a given architecture. This result completes the study on the direct kinematics of spherical three-degree-of-freedom parallel manipulators undertaken by the authors in a previous paper. An example of an architecture and a set of actuator coordinates which lead to 8 real solutions is presented to illustrate the results.

Copyright © 1994 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In